getting off the methadone

Discussion in 'Fibromyalgia Main Forum' started by mamafurr, Jun 13, 2003.

  1. mamafurr

    mamafurr New Member

    i hope this will make sense, i'm sooo out of it.

    went to the e.r. i couldn't breath and gasping for air. my brain was on another planet. i keep yawning. still. they put me on ativan. 4xday for 5 days. guess w/drawals will be coming shortly. maybe not. does anyone know what happens?

    the 1st time i started them (the methadone) i went for 3 days w/out and nothing happened. this whole thing is really making me mad. maybe i just took too much methadone. the 20 mgs were not enough and 30 was too much. now i'm scared to death to take any of it again.

    i was out of my flippin mind, think i'm still hallucinating. the last one i took was 7am. it is now 7pm. and feeling o.k. well i guess it's back to popping the lorcet like candy. at least they don't make me freak out. must say though, the methadone was helping greatly. i over did it day before yesterday and was feeling so good i planted my garden. now my body is in so much pain i am walking baby steps. looks like i'm doing the thorazine shuffle LOL.

    ok, sooner or later i'll get the right mix of whatever. it's all hit and miss. so to all out there that don't think opoids work, they do for me. i just took too much. the doc on call told me the same thing. that they don't work for fm pts. so what the heck are we supposed to do? i'm going back to bed. :)
    take care all,
    alice
  2. Lynda B.

    Lynda B. New Member

    the best way to go. If methadone did not work there are several other meds to try. Lorcet does contain tylenol which is horrible for you liver over an entende period of time. Please ask about alternatives. I am only basing this on research. I know you have your own life and need to do what is best for you. I hope it all works out.

    Lynda B.
  3. Notonline

    Notonline New Member

    Glad you posted, was a bit concerned about you! Gasping for breath can be pretty scary!

    I did another search...and info on withdrawal is below.

    "Methadone withdrawal symptoms include but are not limited to:

    sneezing
    yawning
    tearing of eyes
    runny nose
    excessive perspiration
    fever
    dilated pupils
    abdominal cramps
    nausea
    body aches
    tremors
    irritability "

    According to what I read, withdrawal from methadone is supposed to take a bit longer sometimes...not something I'm sure you want to hear right now. : (

    They also state on one site that Methadone when taken reg, builds up and is stored in the body. Maybe explaining your somewhat delayed reaction? I don't know.

    Hang in there, and I hope you can get some good pain relief soon that won't make you sick in the process.

    Take Care
    Danny
  4. sfrahm

    sfrahm New Member

    Hi,

    My sympathies. Methadone is some pretty rough stuff, about as heavy as it comes. It is very very long acting. It takes several days to build up a dose and a much longer time to get it back out of your system. I tried to help my wife while she was trying to get off of it herself with great and severe difficulty to the extreme. She had been on it for a long period of time. I do not believe that most doctors that prescribe it truly understand it's effects very well at all. My own personal experience has always been with shorter acting opioids. If I could just get past the acute pain for a few hours I was OK for days or even weeks. All the 'cet drugs did very little for me but put off some of the pain for later. Be very patient and kind to yourself, trust your best instincts.

    Steve